Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Detroit, MI

June 22, 2015Shiawassee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 22, 2015, 11:54 PM EDT for Shiawassee County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 11:54 PM EDT (03:54 UTC)
Expired
Jun 23, 2015, 12:38 AM EDT
In force
44 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Shiawassee County, MI

The radar

The Detroit radar (KDTX), 66 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 9:17 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2155 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
798 m²/s²
Significant tornado parameter
7.6
Supercell composite
31.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS53 KDTX 230354
SVRDTX
MIC155-230500-
/O.NEW.KDTX.SV.W.0033.150623T0354Z-150623T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1154 PM EDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHIAWASSEE COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 100 AM EDT

* AT 1154 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MORRICE...
  OR NEAR PERRY...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BANCROFT AROUND 1205 AM EDT.
  DURAND AROUND 1210 AM EDT.
  BYRON AROUND 1220 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SHAFTSBURG...VERNON AND BENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.

LAT...LON 4304 8436 4300 8393 4278 8393 4277 8435
      4278 8436 4282 8437
TIME...MOT...LOC 0354Z 276DEG 28KT 4287 8418 

HAIL...1.00IN
WIND...60MPH
 
$$

CB
3 follow-up statements
540 
WWUS53 KDTX 230407
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1207 AM EDT TUE JUN 23 2015

MIC155-230500-
/O.CON.KDTX.SV.W.0033.000000T0000Z-150623T0500Z/
SHIAWASSEE MI-
1207 AM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SHIAWASSEE COUNTY...

AT 1206 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BANCROFT...OR
NEAR PERRY...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BANCROFT AROUND 1210 AM EDT.
  DURAND AROUND 1215 AM EDT.
  BYRON AROUND 1220 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SHAFTSBURG...VERNON AND BENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.

LAT...LON 4304 8436 4300 8393 4278 8393 4277 8435
      4278 8436 4282 8437
TIME...MOT...LOC 0406Z 269DEG 38KT 4286 8412 

HAIL...1.00IN
WIND...60MPH
 
$$

CB
598 
WWUS53 KDTX 230432
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1232 AM EDT TUE JUN 23 2015

MIC155-230500-
/O.CON.KDTX.SV.W.0033.000000T0000Z-150623T0500Z/
SHIAWASSEE MI-
1232 AM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SHIAWASSEE COUNTY...

AT 1232 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PERRY...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MORRICE AROUND 1240 AM EDT.
  BANCROFT AROUND 1250 AM EDT.
  DURAND AND BYRON AROUND 100 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SHAFTSBURG...VERNON AND BENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DETROIT/PONTIAC.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.

LAT...LON 4304 8436 4300 8393 4278 8393 4277 8435
      4278 8436 4282 8437
TIME...MOT...LOC 0432Z 264DEG 27KT 4282 8425 

HAIL...<.75IN
WIND...60MPH
 
$$

BT
556 
WWUS53 KDTX 230438
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1238 AM EDT TUE JUN 23 2015

MIC155-230447-
/O.CAN.KDTX.SV.W.0033.000000T0000Z-150623T0500Z/
SHIAWASSEE MI-
1238 AM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SHIAWASSEE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DETROIT/PONTIAC.

LAT...LON 4304 8436 4300 8393 4278 8393 4277 8435
      4278 8436 4282 8437
TIME...MOT...LOC 0436Z 276DEG 28KT 4282 8419 

$$

CB/DRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:02 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 22, 8:02 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
802 PM EDT MON JUN 22 2015

.AVIATION...

THE NEAR SURFACE PORTION OF THE ATMOSPHERE IS RECOVERING IN THE WAKE
OF EARLIER CONVECTION EVIDENCED BY BROAD SURFACE REPORTING OF
SOUTHWESTERLY WINDS OF 20 TO 25 KNOTS. THE QUESTION OUTSTANDING IS
WHERE EXACTLY THE EDGE OF THE MIDLEVEL LATENT HEATING/SUBSIDENCE CAP
RESIDES. LATEST LOOK ON VISIBLE SATELLITE SHOWS MUCH OF LOWER
MICHIGAN IS STILL UNDER THE GRIPS OF THE FEATURE WITH THE
CORRUGATED LOW CLOUD STRATOCUMULUS SUGGESTIVE OF SOME DUCTING
WITHIN A STABLE LAYER. WITH RECENT DISSIPATION OF CIRRUS WILL BE
LOOKING AT SOME ADDITIONAL RADIATIVE HEATING IN ADDITION TO THE
ADVECTION OF INSTABILITY WITHIN SW FLOW. THEREFORE...STILL
EXPECTING NUMEROUS TO WIDESPREAD DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS AHEAD OF AND THEN ALONG AND APPROACHING COLD FRONT.
BEST ESTIMATE ON ACTIVITY REACHING THE TERMINALS RANGES FROM 02Z
AT KMBS TO 05Z FOR KDTW. THE PASSAGE OF THE COLD FRONT WILL OCCUR
BETWEEN 09-12Z.

FOR DTW...WILL TAKE SOME TIME YET TO GET THUNDERSTORMS INTO THE DTW
TERMINAL. BEST ESTIMATE FOR DTW REMAINS AT/AFTER 05Z TONIGHT. STRONG
ENVIRONMENTAL WIND FIELDS WITH MODERATE INSTABILITY SUPPORTS A RISK
FOR SEVERE WEATHER TONIGHT.

//DTW THRESHOLD PROBABILITIES...

* HIGH FOR CIG AOB 5KFT TONIGHT.

* MEDIUM TO HIGH THUNDERSTORMS WILL IMPACT THE TERMINAL TONIGHT. LOW
  CONFIDENCE IN TIMING AND DURATION.

&&

.PREV DISCUSSION...ISSUED 337 PM EDT MON JUN 22 2015

SHORT TERM...TONIGHT

MASSIVE MCS OVER THE MIDWEST/WESTERN GREAT LAKES THIS MORNING HAS
BEEN WEAKENING/DIMINISHING THROUGH THE DAY AS IT TRACKS INTO LOWER
MICHIGAN...WITH IR CLOUD TOPS WARMING. LOW TO MODERATE INSTABILITY
OVER SOUTHEAST MICHIGAN THIS AFTERNOON...MLCAPES OF 500-1500 J/KG
WITH WARM FRONTAL ARM AT THE LEAD EDGE OF THE GOOD 0-6 KM BULK
SHEAR BACK ACROSS LAKE MICHIGAN. SURFACE WINDS HAVE VEERED TO THE
SOUTH-SOUTHWEST OVER SOUTHEAST MICHIGAN WHICH WILL GENERALLY
MINIMIZE TORNADO THREAT...BUT LOCALIZED BACK FLOW REMAINS
POSSIBLE. THE SEVERE THUNDERSTORM WATCH GOES UNTIL 9 PM...BUT MAY
BE DROPPED EARLY AS THE CENTER OF THE MCV WORKS EAST OF OUR
AREA...AND WE RESIDE IN THE SUBSIDENCE WAKE.

ATTENTION THEN TURNS TO THE ACTUAL COLD FRONT...DRIVEN SOUTHEAST BY
THE IMPRESSIVE NORTHERN STREAM UPPER LEVEL WAVE/CIRCULATION WORKING
THROUGH NORTHERN MINNESOTA AT THE PRESENT TIME. THE COLD FRONT LOOKS
TO BE ARRIVING CLOSE TO MIDNIGHT. 12Z EURO SHOWS GOOD DEEPENING OF
THE SURFACE LOW TACKING INTO ONTARIO...AND SHOULD HELP ACCELERATE
THE COLD FRONT OFF THE EAST...CERTAINTY DRYING OUT BY 12Z TUESDAY.
SEVERE THUNDERSTORM CHANCES TONIGHT ARE DEPENDENT ON THE AMOUNT OF
RECOVERY THIS EVENING...AS INCREASING HEIGHT FALLS AND LOW LEVEL JET
(50 KNOTS AT 850 MB) CERTAINLY ARGUES FOR SEVERE THREAT. THROW IN
THE FACT INSTABILITY REMAINS MODERATE TO HIGH (MLCAPES 2500+ J/KG
PER 18Z SPC ANALYSIS) ACROSS WESTERN OHIO VALLEY AND SOME ADVECTION
TAKES PLACE INTO EXTREME SOUTHERN LOWER MICHIGAN...WILL NEED TO
CLOSELY MONITOR UPSTREAM DEVELOPMENT WHICH COULD POTENTIALLY LEAD TO
BIG WIND THREAT.

LONG TERM...TUESDAY THROUGH MONDAY

FOLLOWING THE COLD FRONT TONIGHT...HIGH PRESSURE WILL DEVELOP OVER
LOWER MICHIGAN FOR TUESDAY. THE SURFACE HIGH WILL BE WEAK AND THE
UPPER RIDGE WILL BE LOW AMPLITUDE AND PROGRESSIVE BUT GOOD ENOUGH TO
KEEP SE MICHIGAN DRY THROUGH TUESDAY NIGHT. COOLER AND LESS HUMID NW
WIND WILL KNOCK MAX TEMPS DOWN A CATEGORY OR TWO INTO THE UPPER 70S
AND LOWER 80S.

WEDNESDAY WILL BE THE TRANSITION DAY INTO THE NEXT ROUND OF ACTIVE
WEATHER. SE MICHIGAN WILL BE IN BETWEEN A BACKDOOR FRONT OVER THE
NORTHERN GREAT LAKES AND THE PRIMARY FRONTAL ZONE STILL OVER THE
OHIO VALLEY. LOW AMPLITUDE SHORT WAVE ENERGY IN THE UPPER LEVEL
WESTERLIES WILL HAVE LOW PREDICTABILITY IN THE MODEL DATA BUT THERE
IS GENERAL AGREEMENT IN A PATTERN OF ELEVATED SHOWERS/WEAK STORMS
WEDNESDAY NIGHT INTO EARLY THURSDAY. THE MAIN QUESTION IS WHETHER
LOW PRESSURE WILL BE STRONG ENOUGH TO PULL THE PRIMARY OHIO VALLEY
FRONT BACK NORTH INTO LOWER MICHIGAN LATER THURSDAY INTO THURSDAY
NIGHT. THE PREPONDERANCE OF 12Z MODEL SOLUTIONS INDICATES A WEAKER
WAVE RIPPLING ALONG THE FRONT AS IT LINGERS SOUTH OF THE OHIO
BORDER. EVEN WITHOUT THE OTHER SOLUTIONS AS SUPPORT...THE GFS
APPEARS TO SUFFER FROM OVER-DEVELOPED SURFACE FEATURES DUE TO
UPSCALE GROWTH OF CONVECTION. IT DOES OUTLINE WHERE THE UNCERTAINTY
WILL BE IN THE FORECAST DURING THIS TIME PERIOD...MAINLY IN THE
POSSIBILITY OF A FARTHER NORTH TRACK OF A WEAKER WAVE THAT WOULD
FOCUS GREATER COVERAGE OF CONVECTION OVER OUR AREA IN LATER
FORECASTS.

A FEW LINGERING SHOWERS COULD BE POSSIBLE EARLY FRIDAY MORNING AS
LOW LEVEL MOISTURE STICKS AROUND AND THE DEPARTING LOW PRESSURE
TRACKS EASTWARD. HIGH PRESSURE THEN BUILDS INTO THE REGION DURING
THE DAY ON FRIDAY AND LASTS THROUGH SUNDAY. THIS WILL RESULT IN DRY
CONDITIONS THROUGH THE WEEKEND. HIGH TEMPERATURES WILL HOLD
STEADY IN THE MID 70S FRIDAY THROUGH SUNDAY. OVERNIGHT LOW
TEMPERATURES WILL ALSO HOLD IN THE UPPER 50S TO 60S THROUGH SUNDAY
NIGHT.

MARINE...

THE MARINE HAZARDS PRESENTED BY THE SEVERE THUNDERSTORM PATTERN
REMAIN VALID THROUGH TONIGHT. SMALL CRAFT ADVISORIES ALSO REMAIN
IN EFFECT AS SOUTHERLY WINDS INCREASE TODAY AHEAD OF STRONG LOW
PRESSURE TRACKING THROUGH LAKE SUPERIOR TONIGHT. THERE WILL ALSO
BE A PERIOD OF STRONGER WEST TO NORTHWEST WINDS ALONG AND BEHIND
THE ASSOCIATED COLD FRONT TONIGHT INTO TUESDAY. GUST POTENTIAL
WILL BE LIMITED SOMEWHAT BY STABILITY OVER THE COOLER WATER OVER
THE OPEN WATERS...HOWEVER THERE WILL BE POTENTIAL FOR GUSTS OF 25
TO 30 KNOTS OVER ALL MARINE AREAS...EITHER IN THE SOUTHERLY FLOW
AHEAD OF THE FRONT OR IN THE WEST/NORTHWEST FLOW BEHIND THE FRONT.
THE WIND WILL DECREASE TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LHZ421-422-441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LEZ444.

&&

AVIATION.....CB
SHORT TERM...SF
LONG TERM....BT/RK
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 22, 6:25 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
625 PM EDT MON JUN 22 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-230730-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
625 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE... TONIGHT

AFTER A BREAK IN THUNDERSTORM ACTIVITY DURING THE EARLY EVENING...A
SECOND ROUND OF STORMS IS EXPECTED TO DEVELOP BY LATE EVENING INTO
THE OVERNIGHT HOURS. THERE REMAINS POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER AS STORMS DEVELOP ALONG AND AHEAD OF A COLD FRONT OVER THE
WESTERN GREAT LAKES. THIS FRONT WILL SWEEP THROUGH SOUTHEAST
MICHIGAN DURING THE NIGHT AND EXIT BY SUNRISE TUESDAY. DAMAGING WIND
GUSTS AND LARGE HAIL REMAIN THE PRIMARY HAZARDS BUT TORNADOES AND
FLOODING ARE ALSO STILL POSSIBLE. INDIVIDUAL STORM MOTION WILL BE
WEST TO EAST AT 45 MPH AND PROPAGATION OF LINES OF STORMS COULD
INCREASE IN EXCESS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION MAY BE NEEDED AGAIN TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-230730-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
625 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE... TONIGHT

AFTER A BREAK IN THUNDERSTORM ACTIVITY DURING THE EARLY EVENING...A
SECOND ROUND OF STORMS IS EXPECTED TO DEVELOP BY LATE EVENING INTO
THE OVERNIGHT HOURS. THERE REMAINS POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER...MAINLY SOUTH OF PRESQUE ISLE...AS STORMS DEVELOP ALONG AND
AHEAD OF A COLD FRONT OVER THE WESTERN GREAT LAKES. THIS FRONT WILL
SWEEP THROUGH LAKE HURON AND LOWER MICHIGAN DURING THE NIGHT AND
EXIT BY SUNRISE TUESDAY. DAMAGING WIND GUSTS AND LARGE HAIL REMAIN
THE PRIMARY HAZARDS BUT TORNADOES ARE ALSO STILL POSSIBLE.
INDIVIDUAL STORM MOTION WILL BE WEST TO EAST AT 35 KNOTS AND
PROPAGATION OF LINES OF STORMS COULD INCREASE IN EXCESS OF 45
KNOTS.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL MARINE AREAS
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY IS IN EFFECT TUESDAY MORNING FOR ALL MARINE
AREAS.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED AGAIN TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 22, 6:51 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
651 PM EDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 W CHELSEA             42.32N 84.10W
06/22/2015                   WASHTENAW          MI   LAW ENFORCEMENT

            ABOUT 8 TOTAL TREES UPROOTED MEASURING 6-8 FT DIAMETER.
            TIME ESTIMATED FROM RADAR

&&

BT
Special weather statement, Jun 22, 8:45 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
845 PM EDT MON JUN 22 2015

MIZ047-048-053-054-230130-
TUSCOLA MI-BAY MI-SAGINAW MI-MIDLAND MI-
845 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW...BAY...SOUTHEASTERN
MIDLAND AND TUSCOLA COUNTIES UNTIL 930 PM EDT...

AT 844 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM NEAR PINCONNING TO NEAR FREELAND TO NEAR
ITHACA...AND MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS NEAR 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  AUBURN...PINCONNING AND FREELAND AROUND 850 PM EDT.
  SAGINAW...BAY CITY AND ZILWAUKEE AROUND 900 PM EDT.
  ESSEXVILLE AROUND 905 PM EDT.
  MUNGER AND MARION SPRINGS AROUND 910 PM EDT.
  REESE AND QUANICASSEE AROUND 915 PM EDT.
  CHESANING AND ST. CHARLES AROUND 920 PM EDT.
  AKRON AND FAIRGROVE AROUND 925 PM EDT.
  CARO AND BRIDGEPORT AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...EAST
DAYTON...POSEYVILLE...LAPORTE...COLWOOD...ELLINGTON...NELSON...
GILFORD...ARTHUR AND BUENA VISTA TOWNSHIP.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4367 8418 4388 8395 4381 8392 4375 8396
      4367 8391 4362 8374 4359 8368 4371 8352
      4367 8346 4367 8340 4355 8311 4347 8311
      4332 8325 4332 8335 4324 8335 4322 8392
      4313 8393 4313 8436 4347 8437 4352 8440
TIME...MOT...LOC 0044Z 269DEG 41KT 4381 8392 4351 8416 4329 8470

BT
Local storm report, Jun 22, 10:51 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1051 PM EDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND DMG     3 E BIRCH RUN           43.25N 83.74W
06/22/2015                   SAGINAW            MI   TRAINED SPOTTER

            NUMEROUS TREES REPORTED DOWNED

1003 PM     TSTM WND DMG     5 S TUSCOLA             43.26N 83.66W
06/22/2015                   TUSCOLA            MI   AMATEUR RADIO

            HOUSE DESTROYED ON BRAY ROAD

1008 PM     TORNADO          5 NNW DECKER            43.52N 83.09W
06/22/2015                   SANILAC            MI   LAW ENFORCEMENT

            TOUCHDOWN CONFIRMED BY SHERRIF DEPARTMENT ON M-53 AND
            DECKERVILLE

1034 PM     TORNADO          NE DECKERVILLE          43.53N 82.74W
06/22/2015                   SANILAC            MI   TRAINED SPOTTER

1042 PM     FUNNEL CLOUD     5 E COLUMBIAVILLE       43.16N 83.31W
06/22/2015                   LAPEER             MI   TRAINED SPOTTER

&&

RKULIK
Local storm report, Jun 22, 11:11 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1111 PM EDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TORNADO          5 WSW MILLINGTON        43.25N 83.61W
06/22/2015                   TUSCOLA            MI   AMATEUR RADIO

            HOUSE DESTROYED

&&

RKULIK
Special weather statement, Jun 22, 11:12 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1112 PM EDT MON JUN 22 2015

MIZ068-230400-
LIVINGSTON MI-
1112 PM EDT MON JUN 22 2015

...SPECIAL WEATHER STATEMENT...

AT 1112 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COHOCTAH TO GREGORY...AND
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COHOCTAH AND OAK GROVE AROUND 1120 PM EDT.
  PINCKNEY AROUND 1130 PM EDT.
  HARTLAND AROUND 1140 PM EDT.
  HAMBURG AROUND 1150 PM EDT.
  WHITMORE LAKE AROUND 1200 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UNADILLA...
LAKELAND...ISLAND LAKE STATE RECREATION AREA...DEERFIELD TOWNSHIP...
PINCKNEY STATE RECREATION AREA...TYRONE TOWNSHIP...HELL...PLAINFIELD
AND CHILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.

LAT...LON 4278 8403 4278 8369 4243 8367 4242 8413
TIME...MOT...LOC 0312Z 270DEG 20KT 4275 8396 4244 8409

MANN
Special weather statement, Jun 22, 11:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1149 PM EDT MON JUN 22 2015

MIZ069-230415-
OAKLAND-
1149 PM EDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT OAKLAND COUNTY...

AT 1149 PM EDT...A STRONG THUNDERSTORM WAS NEAR ORTONVILLE...OR NEAR
OXFORD...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  OXFORD AROUND 1155 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DAVISBURG...ROSE
CENTER...WATERFORD...WALLED LAKE...LAKEVILLE...KEEGO HARBOR...
WOLVERINE LAKE...LAKE ORION...CLAWSON AND COMMERCE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.

LAT...LON 4243 8366 4274 8369 4287 8369 4289 8310
      4249 8309
TIME...MOT...LOC 0349Z 276DEG 32KT 4284 8337

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:21 PM EDTSevere Thunderstorm WarningDTXSanilac14 min
Jun 22, 8:25 PM EDTSpecial Marine WarningDTX65 min
Jun 22, 8:45 PM EDTSpecial Weather StatementDTXBay, Saginaw, Tuscola45 min
Jun 22, 9:00 PM EDTSpecial Marine WarningDTX45 min
Jun 22, 9:01 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw59 min
Jun 22, 9:06 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola69 min
Jun 22, 9:44 PM EDTTornado WarningDTXSaginaw, Tuscola46 min
Jun 22, 9:53 PM EDTSevere Thunderstorm WarningDTXSanilac68 min
Jun 22, 10:16 PM EDTTornado WarningDTXSanilac44 min
Jun 22, 10:30 PM EDTTornado WarningDTXLapeer, Tuscola29 min
Jun 22, 10:34 PM EDTTornado WarningDTXShiawassee18 min
Jun 22, 10:36 PM EDTSevere Thunderstorm WarningDTXGenesee54 min
Jun 22, 10:38 PM EDTSpecial Marine WarningDTX97 min
Jun 22, 10:57 PM EDTSevere Thunderstorm WarningDTXLapeer63 min
Jun 22, 11:12 PM EDTSpecial Weather StatementDTXLivingston48 min
Jun 22, 11:15 PM EDTSevere Thunderstorm WarningDTXSaint Clair75 min
Jun 22, 11:40 PM EDTSpecial Marine WarningDTX65 min
Jun 22, 11:49 PM EDTSpecial Weather StatementDTXOakland26 min
Jun 23, 12:20 AM EDTSpecial Weather StatementDTXGenesee, Oakland25 min
Jun 23, 12:29 AM EDTSevere Thunderstorm WarningDTXWashtenaw76 min
Jun 23, 12:39 AM EDTSpecial Weather StatementDTXLivingston51 min
Jun 23, 1:08 AM EDTSpecial Weather StatementDTXLapeer, Saint Clair37 min
Jun 23, 1:11 AM EDTAreal Flood AdvisoryDTXWashtenaw3 hr
Jun 23, 1:32 AM EDTTornado WarningDTXWashtenaw29 min
Jun 23, 1:34 AM EDTSpecial Weather StatementDTXMacomb, Oakland, Wayne26 min
Jun 23, 1:44 AM EDTSevere Thunderstorm WarningDTXWayne48 min
Jun 23, 1:56 AM EDTSpecial Marine WarningDTX94 min
Jun 23, 2:02 AM EDTSevere Thunderstorm WarningDTXLenawee, Monroe73 min
Jun 23, 10:12 AM EDTSmall Craft AdvisoryDTX6 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.